Alert archive / California / Wind Advisories in 2019
Wind Advisory 9, NWS Hanford, CA
NWS Hanford, CA issued this wind advisory at Jan 19, 2019, 12:22 PM PST. It took effect at Jan 20, 2019, 6:00 PM PST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jan 19, 2019, 12:22 PM PST (20:22 UTC)
- In effect from
- Jan 20, 2019, 6:00 PM PST
- Expired
- Jan 21, 2019, 2:00 AM PST
- In force
- 8 hr
- Issued by
- NWS Hanford, CA
The text
As transmitted.
956 WWUS76 KHNX 192022 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 1222 PM PST Sat Jan 19 2019 CAZ089>092-200430- /O.NEW.KHNX.WI.Y.0009.190121T0200Z-190121T1000Z/ West Central San Joaquin Valley-East Central San Joaquin Valley- Southwestern San Joaquin Valley-Southeastern San Joaquin Valley- Including the cities of Los Banos, Coalinga, Mendota, Fresno, Hanford, Lemoore, Avenal, Corcoran, Bakersfield, and Visalia 1222 PM PST Sat Jan 19 2019 ...WIND ADVISORY IN EFFECT FROM 6 PM SUNDAY TO 2 AM PST MONDAY... The National Weather Service in Hanford has issued a Wind Advisory, which is in effect from 6 PM Sunday to 2 AM PST Monday. * WINDS...Northwest 15 to 25 mph with gusts of 35 to 45 mph, especially on the west side and right below the passes west of Interstate 5. * TIMING...The strongest winds are likely in the wake of southward moving cold front Sunday evening. * IMPACTS...Strong cross winds will make driving difficult, especially for high profile vehicles such as campers and tractor trailers. Highways most impacted by gusty winds include I-5, Highway 152 through and below Pacheco Pass, Highway 198, Highway 33 and Highways 41, 46 and 58 on the west side of the valley. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ095-098-099-200430- /O.NEW.KHNX.HW.A.0001.190121T0900Z-190122T0200Z/ Kern County Mountains-Indian Wells Valley- Southeastern Kern County Desert- Including the cities of Tehachapi, Lake Isabella, Ridgecrest, Rosamond, California City, Edwards AFB, and Mojave 1222 PM PST Sat Jan 19 2019 ...HIGH WIND WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY AFTERNOON... The National Weather Service in Hanford has issued a High Wind Watch, which is in effect from late Sunday night through Monday afternoon. * WINDS...West 25 to 40 mph with gusts of 60 to 70 mph, especially right below the mountain passes. * TIMING...The strongest winds will occur in the wake of a cold front Sunday night with a continuation of blustery winds throughout Martin Luther King Jr Day. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are possible. Travel will be potentially hazardous, especially for high profile vehicles such as campers and tractor trailers. Highways affected include Highways 58 and 178 through and below Tehachapi Pass and Walker Pass, Highway 14 and U.S. 395. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph, or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$
6 follow-up statements
951 WWUS76 KHNX 200415 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 815 PM PST Sat Jan 19 2019 CAZ089>092-201230- /O.CON.KHNX.WI.Y.0009.190121T0200Z-190121T1000Z/ West Central San Joaquin Valley-East Central San Joaquin Valley- Southwestern San Joaquin Valley-Southeastern San Joaquin Valley- Including the cities of Los Banos, Coalinga, Mendota, Fresno, Hanford, Lemoore, Avenal, Corcoran, Bakersfield, and Visalia 815 PM PST Sat Jan 19 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM SUNDAY TO 2 AM PST MONDAY... * WINDS...Northwest 15 to 25 mph with gusts of 35 to 45 mph, especially on the west side and right below the passes west of Interstate 5. * TIMING...The strongest winds are likely in the wake of southward moving cold front Sunday evening. * IMPACTS...Strong cross winds will make driving difficult, especially for high profile vehicles such as campers and tractor trailers. Highways most impacted by gusty winds include I-5, Highway 152 through and below Pacheco Pass, Highway 198, Highway 33 and Highways 41, 46 and 58 on the west side of the valley. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ095-098-099-201230- /O.CON.KHNX.HW.A.0001.190121T0900Z-190122T0200Z/ Kern County Mountains-Indian Wells Valley- Southeastern Kern County Desert- Including the cities of Tehachapi, Lake Isabella, Ridgecrest, Rosamond, California City, Edwards AFB, and Mojave 815 PM PST Sat Jan 19 2019 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY AFTERNOON... * WINDS...West 25 to 40 mph with gusts of 60 to 70 mph, especially right below the mountain passes. * TIMING...The strongest winds will occur in the wake of a cold front Sunday night with a continuation of blustery winds throughout Martin Luther King Jr Day. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are possible. Travel will be potentially hazardous, especially for high profile vehicles such as campers and tractor trailers. Highways affected include Highways 58 and 178 through and below Tehachapi Pass and Walker Pass, Highway 14 and U.S. 395. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph, or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$ CB
104 WWUS76 KHNX 201117 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 317 AM PST Sun Jan 20 2019 CAZ095-098-099-202000- /O.UPG.KHNX.HW.A.0001.190121T0900Z-190122T0200Z/ /O.NEW.KHNX.HW.W.0003.190121T0900Z-190122T0200Z/ Kern County Mountains-Indian Wells Valley- Southeastern Kern County Desert- Including the cities of Tehachapi, Lake Isabella, Ridgecrest, Rosamond, California City, Edwards AFB, and Mojave 317 AM PST Sun Jan 20 2019 ...A HIGH WIND WARNING IS IN EFFECT FROM 1 AM PST MONDAY UNTIL 6 PM PST MONDAY... The National Weather Service in Hanford has issued a High Wind Warning, which is in effect from 1 AM PST Monday until 6 PM PST Monday. The High Wind Watch is no longer in effect. * WINDS...West 25 to 35 mph, with gusts near 65 mph, especially just below the passes. * TIMING...The strongest wind gusts are likely in wake of a southward moving cold front, starting Sunday night and persisting through Monday. * IMPACTS...Damaging wind gusts may blow down trees and power lines. Scattered power outages are expected. Travel could be hazardous, particularly for high profile vehicles, such as campers and tractor trailers. Highways impacted include Highways 58 and 178 through and below Tehachapi and Walker Passes, Highway 14, and U.S. 395. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Wind gusts of 58 mph or higher could lead to property damage. && $$ CAZ089>092-202000- /O.CON.KHNX.WI.Y.0009.190121T0200Z-190121T1000Z/ West Central San Joaquin Valley-East Central San Joaquin Valley- Southwestern San Joaquin Valley-Southeastern San Joaquin Valley- Including the cities of Los Banos, Coalinga, Mendota, Fresno, Hanford, Lemoore, Avenal, Corcoran, Bakersfield, and Visalia 317 AM PST Sun Jan 20 2019 ...A WIND ADVISORY REMAINS IN EFFECT FROM 6 PM PST THIS EVENING UNTIL 2 AM PST MONDAY... * WINDS...Northwest 15 to 25 mph, with gusts near 35 mph, especially in Merced and Madera Counties. * TIMING...The strongest wind gusts are likely in wake of a southward moving cold front, starting Sunday evening and persisting into early Sunday night. * IMPACTS...Tree limbs could be blown down and a few power outages may result. Strong crosswinds will make driving difficult, particularly for high profile vehicles, such as campers and tractor trailers. Highways impacted include Interstate 5 just below the passes, Highway 152 through and below Pacheco Pass, and Highway 33. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of 35 mph or higher are expected. Wind gusts this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ BS
930 WWUS76 KHNX 201934 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 1134 AM PST Sun Jan 20 2019 CAZ095-098-099-210345- /O.CON.KHNX.HW.W.0003.190121T0900Z-190122T0200Z/ Kern County Mountains-Indian Wells Valley- Southeastern Kern County Desert- Including the cities of Tehachapi, Lake Isabella, Ridgecrest, Rosamond, California City, Edwards AFB, and Mojave 1134 AM PST Sun Jan 20 2019 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 1 AM TO 6 PM PST MONDAY... * WINDS...West 25 to 35 mph, with gusts near 65 mph, especially just below the passes. * TIMING...The strongest wind gusts are likely in wake of a southward moving cold front, starting tonight and persisting through Monday. * IMPACTS...Damaging wind gusts may blow down trees and power lines. Scattered power outages are expected. Travel could be hazardous, particularly for high profile vehicles, such as campers and tractor trailers. Highways impacted include Highways 58 and 178 through and below Tehachapi and Walker Passes, Highway 14, and U.S. 395. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Wind gusts of 58 mph or higher could lead to property damage. && $$ CAZ089>092-210345- /O.CON.KHNX.WI.Y.0009.190121T0200Z-190121T1000Z/ West Central San Joaquin Valley-East Central San Joaquin Valley- Southwestern San Joaquin Valley-Southeastern San Joaquin Valley- Including the cities of Los Banos, Coalinga, Mendota, Fresno, Hanford, Lemoore, Avenal, Corcoran, Bakersfield, and Visalia 1134 AM PST Sun Jan 20 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 2 AM PST MONDAY... * WINDS...Northwest 15 to 25 mph, with gusts near 35 mph, especially in Merced and Madera Counties. * TIMING...The strongest wind gusts are likely in wake of a southward moving cold front, starting this evening and persisting into tonight. * IMPACTS...Tree limbs could be blown down and a few power outages may result. Strong crosswinds will make driving difficult, particularly for high profile vehicles, such as campers and tractor trailers. Highways impacted include Interstate 5 just below the passes, Highway 152 through and below Pacheco Pass, and Highway 33. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of 35 mph or higher are expected. Wind gusts this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Dudley
398 WWUS76 KHNX 202020 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 1220 PM PST Sun Jan 20 2019 CAZ095-098-099-210430- /O.EXT.KHNX.HW.W.0003.190121T0500Z-190122T0200Z/ Kern County Mountains-Indian Wells Valley- Southeastern Kern County Desert- Including the cities of Tehachapi, Lake Isabella, Ridgecrest, Rosamond, California City, Edwards AFB, and Mojave 1220 PM PST Sun Jan 20 2019 ...HIGH WIND WARNING NOW IN EFFECT FROM 9 PM THIS EVENING TO 6 PM PST MONDAY... * WINDS...West 25 to 35 mph, with gusts near 65 mph, especially just below the passes. * TIMING...The strongest wind gusts are likely in wake of a southward moving cold front, beginning this evening and continuing through Monday. * IMPACTS...Damaging wind gusts may blow down trees and power lines. Scattered power outages are expected. Travel could be hazardous, particularly for high profile vehicles, such as campers and tractor trailers. Highways impacted include Highways 58 and 178 through and below Tehachapi and Walker Passes, Highway 14, and U.S. 395. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Wind gusts of 58 mph or higher could lead to property damage. && $$ CAZ089>092-210430- /O.CON.KHNX.WI.Y.0009.190121T0200Z-190121T1000Z/ West Central San Joaquin Valley-East Central San Joaquin Valley- Southwestern San Joaquin Valley-Southeastern San Joaquin Valley- Including the cities of Los Banos, Coalinga, Mendota, Fresno, Hanford, Lemoore, Avenal, Corcoran, Bakersfield, and Visalia 1220 PM PST Sun Jan 20 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 2 AM PST MONDAY... * WINDS...Northwest 15 to 25 mph, with gusts near 35 mph, especially in Merced and Madera Counties. * TIMING...The strongest wind gusts are likely in wake of a southward moving cold front, beginning this evening and continuing overnight tonight. * IMPACTS...Tree limbs could be blown down and a few power outages may result. Strong crosswinds will make driving difficult, particularly for high profile vehicles, such as campers and tractor trailers. Highways impacted include Interstate 5 just below the passes, Highway 152 through and below Pacheco Pass, and Highway 33. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of 35 mph or higher are expected. Wind gusts this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Durfee
024 WWUS76 KHNX 210425 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 825 PM PST Sun Jan 20 2019 CAZ095-098-099-211000- /O.CON.KHNX.HW.W.0003.190121T0500Z-190122T0200Z/ Kern County Mountains-Indian Wells Valley- Southeastern Kern County Desert- Including the cities of Tehachapi, Lake Isabella, Ridgecrest, Rosamond, California City, Edwards AFB, and Mojave 825 PM PST Sun Jan 20 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM PST MONDAY... * WINDS...West 25 to 35 mph, with gusts near 65 mph, especially just below the passes. * TIMING...The strongest wind gusts are likely in wake of a southward moving cold front, beginning this evening and continuing through Monday. * IMPACTS...Damaging wind gusts may blow down trees and power lines. Scattered power outages are expected. Travel could be hazardous, particularly for high profile vehicles, such as campers and tractor trailers. Highways impacted include Highways 58 and 178 through and below Tehachapi and Walker Passes, Highway 14, and U.S. 395. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Wind gusts of 58 mph or higher could lead to property damage. && $$ CAZ089>092-211000- /O.CON.KHNX.WI.Y.0009.000000T0000Z-190121T1000Z/ West Central San Joaquin Valley-East Central San Joaquin Valley- Southwestern San Joaquin Valley-Southeastern San Joaquin Valley- Including the cities of Los Banos, Coalinga, Mendota, Fresno, Hanford, Lemoore, Avenal, Corcoran, Bakersfield, and Visalia 825 PM PST Sun Jan 20 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM PST MONDAY... * WINDS...Northwest 15 to 25 mph, with gusts near 35 mph, especially in Merced and Madera Counties. * TIMING...The strongest wind gusts are likely in wake of a southward moving cold front, beginning this evening and continuing overnight tonight. * IMPACTS...Tree limbs could be blown down and a few power outages may result. Strong crosswinds will make driving difficult, particularly for high profile vehicles, such as campers and tractor trailers. Highways impacted include Interstate 5 just below the passes, Highway 152 through and below Pacheco Pass, and Highway 33. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of 35 mph or higher are expected. Wind gusts this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
360 WWUS76 KHNX 210955 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 155 AM PST Mon Jan 21 2019 CAZ089>092-211100- /O.EXP.KHNX.WI.Y.0009.000000T0000Z-190121T1000Z/ West Central San Joaquin Valley-East Central San Joaquin Valley- Southwestern San Joaquin Valley-Southeastern San Joaquin Valley- Including the cities of Los Banos, Coalinga, Mendota, Fresno, Hanford, Lemoore, Avenal, Corcoran, Bakersfield, and Visalia 155 AM PST Mon Jan 21 2019 ...WIND ADVISORY WILL EXPIRE AT 2 AM PST EARLY THIS MORNING... Wind gusts of 35 mph or higher are no longer expected in the San Joaquin Valley. Therefore, the wind advisory will be allowed to expire. $$ CAZ095-098-099-211800- /O.CON.KHNX.HW.W.0003.000000T0000Z-190122T0200Z/ Kern County Mountains-Indian Wells Valley- Southeastern Kern County Desert- Including the cities of Tehachapi, Lake Isabella, Ridgecrest, Rosamond, California City, Edwards AFB, and Mojave 155 AM PST Mon Jan 21 2019 ...A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING... * WINDS...West 30 to 40 mph, with gusts near 70 mph, especially just below the passes. * TIMING...Until 6 PM PST this evening. * IMPACTS...Damaging wind gusts will blow down trees and power lines. Scattered power outages are expected. Travel could be hazardous, particularly for high profile vehicles, such as campers and tractor trailers. Highways impacted include Highways 58 and 178 through and below Tehachapi and Walker Passes, Highway 14, and U.S. 395. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Wind gusts of 58 mph or higher could lead to property damage. && $$ BS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Jan 19, 3:00 AM PST, 9 hours 22 minutes earlier.
Area forecast discussion, Jan 19, 3:00 AM PST, 9 hours 22 minutes before
Area Forecast Discussion National Weather Service San Joaquin Valley - Hanford CA 300 AM PST Sat Jan 19 2019 .SYNOPSIS...High pressure will strengthen over the area today and tonight before a fast moving weather disturbance moves through on Sunday afternoon and Sunday night. High pressure will then rebuild for much of next week for dry weather. && .DISCUSSION...High pressure is currently pushing inland into CA, but the building ridge is somewhat dirty with overriding mid/high moisture streaming into Norcal and IR imagery and METARs are indicating mid level clouds are present north of Fresno County. The mid level moisture and dynamics to our north have inhibited widespread fog from forming overnight as what had been anticipated for the San Joaquin Valley. Fog loop imagery is indicating a narrow strip of fog extending from near Kingsburg southward to Buttonwillow. There has been a patch of fog near Tehachapi overnight as well. With fog coverage in the valley not being as extensive as indicated, we will revisit the Dense Fog Advisory issued by the day shift on Friday for much of the San Joaquin Valley later this morning. With clear skies and low level moisture present in the south valley would not be surprised if areas of dense fog form in the south San Joaquin Valley later this morning. The fog will likely be mixed out by this afternoon with shortwave energy to our north providing for a mixing mechanism. This afternoon will likely be mostly sunny and mild from Fresno County southward while mid/high clouds will be present north of Fresno County. The ridge is progged to move further inland tonight then break down on Sunday as a strong low pressure system takes aim at the Oregon coast. Fog coverage in the valley on Sunday will be less extensive, but some patches of dense fog will be possible in the south valley in the morning. Meanwhile, increased clouds and precipitation chances will spread southward through CA during the day on Sunday as the low moves inland and pushes a frontal boundary into our area. A period of light to moderate rain and higher elevation snow is anticiapted Sunday afternoon through Sunday night with snow levels expected to be around 7000 feet. The bulk of the precipitation is expected on Sunday evening and QPF progs are now showing half and inch to an inch of liquid precipitation for the Southern Sierra Nevada from Kings Canyon northward while a quarter to half and inch is expected further south in Tulare County. Rain shadowing will keep amounts in the San Joaquin valley lower, but a few hundredths to a tenth of an inch of rain can be expected in much of the valley as well as across the Kern County Mountains. The cold front with this system is expected to plunge through our area late Sunday Night ands early Monday which will likely produce strong wind gusts in the normally wind prone area below the passes in the Kern County Mountains and Deserts. Cooler temperatures will be noticed on Monday behind the front and daytime temperatures in the valley will be closer to seasonal normals while the snow level lowers to near 4000 feet in residual upslope showers in the mountains. Upslope clouds might persist along the south end of the San Joaquin Valley and the valley facing slopes of the Southern Sierra Nevada through Tuesday morning in some locations. The medium range models are in good agreement with building a large high amplitude upper ridge into CA on Tuesday and this feature will keep dry conditions across our area through the remainder of next week and into next weekend as the ridge persists across the western CONUS. Mostly clear skies and mild temperatures will prevail across the mountains and deserts while long duration fog and stratus prevail in the San Joaquin Valley as a result of strong inversion conditions and light winds. && .AVIATION...MVFR visibilities in mist should fall to IFR to LIFR visibilities in mist and fog by 14z at MER, MCE, and VIS. These IFR to LIFR visibilities at MER, MCE, and VIS should persist until about 17z. MVFR visibilities in mist at FAT and BFL until 17z. VFR conditions will prevail in the Central California interior from late this morning into Saturday night. Areas of fog may form in the San Joaquin Valley after 08z Saturday night. && .AIR QUALITY ISSUES...None. && .CERTAINTY... The level of certainty for days 1 and 2 is medium. The level of certainty for days 3 through 7 is medium. Certainty levels include low...medium...and high. Please visit www.weather.gov/hnx/certainty.html for additional information an/or to provide feedback. && .HNX Watches/Warnings/Advisories... Dense Fog Advisory until 11 AM PST this morning CAZ089>092. && public...DS avn/fw...BS synopsis...DS weather.gov/hanford
The office that day
Everything else NWS Hanford, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 19, 12:22 PM PST | High Wind Watch | HNX | 15 hr | |
| Jan 19, 12:27 PM PST | Winter Weather Advisory | HNX | 54 hr |
Nearby
Wind Advisories in California, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.